Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 9, NWS Houston/Galveston, TX

May 1, 201323 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at May 1, 2013, 9:56 PM CDT for 23 counties in Texas. It took effect at May 2, 2013, 11:15 AM CDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
May 1, 2013, 9:56 PM CDT (02:56 UTC)
In effect from
May 2, 2013, 11:15 AM CDT
Expired
May 3, 2013, 7:00 PM CDT
In force
32 hr
Issued by
NWS Houston/Galveston, TX
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2013-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2013-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WWUS74 KHGX 020256
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
956 PM CDT WED MAY 1 2013

...WIND ADVISORY IN EFFECT THURSDAY AFTERNOON AND NIGHT...

.WINDS WILL BEGIN TO INCREASE AS A STRONG COLD FRONT PUSHES
THROUGH THE AREA THURSDAY.

TXZ163-164-176>179-195>200-210>214-226-227-235>238-021100-
/O.NEW.KHGX.WI.Y.0009.130502T1800Z-130503T0300Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN...
CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...
HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...
LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS...
PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS...
WINNIE
956 PM CDT WED MAY 1 2013

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT
THURSDAY. 

* EVENT...NORTHWEST WINDS 25 TO 30 MPH WITH GUSTS APPROACHING 40
  MPH.

* TIMING...WINDS WILL BEGIN TO REACH ADVISORY CRITERIA IN THE
  WESTERN ZONES AROUND 1 PM AND THEN INCREASE IN THE EASTERN ZONES
  TO ADVISORY CRITERIA BY 4 PM.

* IMPACT...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST
  ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
6 follow-up statements
973 
WWUS74 KHGX 020924
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
424 AM CDT THU MAY 2 2013

...WIND ADVISORY IN EFFECT THIS AFTERNOON THROUGH THIS EVENING...

.NORTH WINDS WILL BEGIN TO INCREASE AND BECOME GUSTY BEHIND A STRONG
COLD FRONT THAT WILL MOVE THROUGH SOUTHEAST TEXAS TODAY. EXPECT TO
SEE NORTH TO NORTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS
MUCH OF THE AREA. WINDS MIGHT EVEN BE A LITTLE HIGHER NEAR THE COAST.
THE WIND ADVISORY MIGHT NEED TO BE EXTENDED INTO THE OVERNIGHT HOURS
TONIGHT.

TXZ163-164-176>179-195>200-210>214-226-227-235>238-022100-
/O.CON.KHGX.WI.Y.0009.130502T1800Z-130503T0300Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN...
CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...
HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...
LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS...
PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS...
WINNIE
424 AM CDT THU MAY 2 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING...

* EVENT...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH.

* TIMING...WINDS WILL BEGIN TO REACH ADVISORY CRITERIA GENERALLY
  TO THE WEST OF INTERSTATE 45 EARLY IN THE AFTERNOON AND TO THE
  EAST OF THE INTERSTATE LATER IN THE AFTERNOON.

* IMPACT...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES
SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING
ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
604 
WWUS74 KHGX 021615
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1115 AM CDT THU MAY 2 2013

...WIND ADVISORY IN EFFECT THIS AFTERNOON THROUGH THIS EVENING...

.NORTH WINDS WILL BEGIN TO INCREASE AND BECOME GUSTY BEHIND A
STRONG COLD FRONT THAT WILL MOVE THROUGH SOUTHEAST TEXAS TODAY.
EXPECT TO SEE NORTH TO NORTHWEST WINDS AT 20 TO 35 MPH WITH GUSTS
TO 40 MPH ACROSS MUCH OF THE AREA. WINDS MIGHT EVEN BE A LITTLE
HIGHER NEAR THE COAST AND WEST OF INTERSTATE 45.

TXZ163-164-178-179-200-030015-
/O.EXT.KHGX.WI.Y.0009.130502T1615Z-130503T0300Z/
HOUSTON-LIBERTY-POLK-SAN JACINTO-TRINITY-
INCLUDING THE CITIES OF...CLEVELAND...COLDSPRING...CORRIGAN...
CROCKETT...DAYTON...GROVETON...LIBERTY...LIVINGSTON...ONALASKA...
SHEPHERD...TRINITY
1115 AM CDT THU MAY 2 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* EVENT...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS APPROACHING 40 
  MPH.

* TIMING...WINDS WILL BEGIN TO REACH ADVISORY CRITERIA GENERALLY 
  TO THE WEST OF INTERSTATE 45 EARLY IN THE AFTERNOON AND TO THE 
  EAST OF THE INTERSTATE LATER IN THE AFTERNOON. 

* IMPACT...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST 
  ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$

TXZ176-177-195>199-210>214-226-227-235>238-030015-
/O.EXT.KHGX.WI.Y.0009.130502T1615Z-130503T0900Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY-
WALKER-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...
COLLEGE STATION...COLUMBUS...CONROE...EAGLE LAKE...EDNA...
EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...
HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...
LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY...
MONT BELVIEU...NAVASOTA...PALACIOS...PASADENA...PEARLAND...
PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...
SUGAR LAND...TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR...
WHARTON...WILLIS...WINNIE
1115 AM CDT THU MAY 2 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY...

* EVENT...NORTH TO NORTHWEST WINDS INCREASING 20 TO 35 MPH WITH
  GUSTS TO 40 MPH.

* TIMING...THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 4 PM THIS
  AFTERNOON AND 4 AM FRIDAY MORNING. 

* IMPACT...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST
  ORIENTED ROADWAYS. SPOTTY POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
527 
WWUS74 KHGX 030228
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
928 PM CDT THU MAY 2 2013

...WIND ADVISORY IN EFFECT THIS EVENING THROUGH FRIDAY AFTERNOON...

.EXPECT TO SEE NORTH TO NORTHWEST WINDS AT 20 TO 30 MPH WITH
GUSTS TO 35 MPH ACROSS MUCH OF THE AREA. 

TXZ176-177-195>199-210>214-226-227-235>238-032100-
/O.EXT.KHGX.WI.Y.0009.000000T0000Z-130503T2100Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY-
WALKER-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...
COLLEGE STATION...COLUMBUS...CONROE...EAGLE LAKE...EDNA...
EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...
HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...
LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY...
MONT BELVIEU...NAVASOTA...PALACIOS...PASADENA...PEARLAND...
PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...
SUGAR LAND...TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR...
WHARTON...WILLIS...WINNIE
928 PM CDT THU MAY 2 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT FRIDAY...

* EVENT...NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 35
  MPH.

* TIMING...WINDS WILL LIKELY DECREASE TONIGHT ONLY TO INCREASE
  AGAIN TOMORROW AFTERNOON.

* IMPACT...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST
  ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$

TXZ163-164-178-179-200-030330-
/O.CON.KHGX.WI.Y.0009.000000T0000Z-130503T0300Z/
HOUSTON-LIBERTY-POLK-SAN JACINTO-TRINITY-
INCLUDING THE CITIES OF...CLEVELAND...COLDSPRING...CORRIGAN...
CROCKETT...DAYTON...GROVETON...LIBERTY...LIVINGSTON...ONALASKA...
SHEPHERD...TRINITY
928 PM CDT THU MAY 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* EVENT...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS APPROACHING 35 MPH.

* TIMING...WINDS WILL CONTINUE TO DECREASE TONIGHT AND SHOULD
  REMAIN BELOW ADVISORY CRITERIA.

* IMPACT...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST 
  ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
773 
WWUS74 KHGX 030924
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
424 AM CDT FRI MAY 3 2013

...WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF SOUTHEAST TEXAS
THROUGH THIS AFTERNOON...

.EXPECT TO SEE NORTH TO NORTHWEST WINDS AT 20 TO 30 MPH WITH
GUSTS TO AROUND 35 MPH ACROSS MUCH OF THE AREA.

TXZ176-177-195>199-210>214-226-227-235>238-032100-
/O.CON.KHGX.WI.Y.0009.000000T0000Z-130503T2100Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY-
WALKER-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...
COLLEGE STATION...COLUMBUS...CONROE...EAGLE LAKE...EDNA...
EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...
HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...
LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY...
MONT BELVIEU...NAVASOTA...PALACIOS...PASADENA...PEARLAND...
PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...
SUGAR LAND...TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR...
WHARTON...WILLIS...WINNIE
424 AM CDT FRI MAY 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* EVENT...NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 
  MPH. 

* IMPACT...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST 
  ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES
SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN
DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
134 
WWUS74 KHGX 032037
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
337 PM CDT FRI MAY 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM...

.GUSTY NORTH NORTHWEST WINDS AT 20 TO 35 MPH WILL RAPIDLY
DIMINISH TOWARD SUNSET.

TXZ176-177-195>199-210>214-226-227-235>238-040000-
/O.EXT.KHGX.WI.Y.0009.000000T0000Z-130504T0000Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY-
WALKER-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...
COLLEGE STATION...COLUMBUS...CONROE...EAGLE LAKE...EDNA...
EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...
HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...
LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY...
MONT BELVIEU...NAVASOTA...PALACIOS...PASADENA...PEARLAND...
PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...
SUGAR LAND...TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR...
WHARTON...WILLIS...WINNIE
337 PM CDT FRI MAY 3 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* EVENT...NORTH NORTHWEST WINDS 20 TO 35 MPH...DIMINISHING TOWARD
  SUNSET.

* IMPACT...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST 
  ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
391 
WWUS74 KHGX 040017
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
717 PM CDT FRI MAY 3 2013

...WIND ADVISORY HAS EXPIRED..

.WINDS HAVE DROPPED BELOW ADVISORY CRITERIA.

TXZ176-177-195>199-210>214-226-227-235>238-040130-
/O.EXP.KHGX.WI.Y.0009.000000T0000Z-130504T0000Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY-
WALKER-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...
COLLEGE STATION...COLUMBUS...CONROE...EAGLE LAKE...EDNA...
EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...
HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...
LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY...
MONT BELVIEU...NAVASOTA...PALACIOS...PASADENA...PEARLAND...
PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...
SUGAR LAND...TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR...
WHARTON...WILLIS...WINNIE
717 PM CDT FRI MAY 3 2013

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND SHOULD REMAIN
LIGHT TO MODERATE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at May 1, 8:03 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 1, 8:03 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
803 PM CDT WED MAY 1 2013

.AVIATION...
SKIES CLEARING OUT QUICKLY AND SHOULD CONTINUE UNTIL AFTER
MIDNIGHT THEN EXPECT MVFR CIG TO BEGIN DEVELOPING AND SPREADING
SOUTH. LIGHT/CALM WINDS AND RECOVERING LEVELS OF LL MOISTURE WITH
THE CLEAR SKIES WILL SET THE STAGE FOR PATCHY FOG. FOR NOW WILL
PREVAIL/TEMPO IN MVFR/IFR CIGS/VIS AFTER 09Z MOST AREAS. COLD
FRONTAL TIMING AROUND CLL 13Z/IAH 15Z/GLS17-18Z. STRONG CAA
INCREASING THROUGH THE AFTERNOON WILL BRING SUSTAINED 15-25KT
GUSTING TO 30+ NW-NNW-N WINDS. CONCERNED THAT STRONG CAA WILL KEEP
WINDS UP THROUGH THE NIGHT AND MAY SEE GUSTS NEAR 40 KNOTS NEAR
CLL.
45

&&

.MARINE...
LIGHT SE WINDS 5-10 KNOTS WILL COME TO AN END TOMORROW AND AS THE
COLD FRONT CRASHES THE UPPER TEXAS COASTAL WATERS EXPECT NEAR GALE
TO GALE WINDS. WILL LIKELY ISSUE A GALE WATCH WITH THE EVENING
UPDATE. PEAK WINDS WILL LIKELY OCCUR AFTER 00Z FRIDAY THROUGH MID
MORNING.
45

&&

.PREV DISCUSSION... /ISSUED 400 PM CDT WED MAY 1 2013/

DISCUSSION...
THIS AFTERNOON SE TX WAS BETWEEN AN UPPER LOW MEANDERING EASTWARD
OVER NORTHERN LA AND AN UPPER LEVEL HIGH PRESSURE RIDGE OVER WEST
CENTRAL TX. THE MAIN FORECAST CONCERNS FOR THE NEXT FEW DAYS WILL
BE THE AFFECTS OF A COLD FRONT WILL PUSH THROUGH THE FORECAST AREA
ON THURSDAY.

LIKED THE NAM12 IN ITS HANDLING OF THE COLD FRONTAL PASSAGE ON
THURSDAY. UPPER SUPPORT FOR THUNDERSTORMS ALONG AND AHEAD OF THE
FRONT WILL BE WEAK. HOWEVER WITH A STRONG UPPER LEVEL TROUGH
MOVING ACROSS THE PLAINS COUPLED WITH THE FLOW AROUND THE BACKSIDE
OF THE UPPER LEVEL LOW...EXPECT A COOL AND VERY DRY AIR MASS TO
SETTLE ACROSS SE TX BEHIND THE FRONT. THE FRONT ITSELF WILL BE
ACCOMPANIED BY STRONG GUSTY WINDS DURING THE AFTERNOON AND EVENING
ON THURSDAY. TEMPERATURES WILL LIKELY FALL BEHIND THE FRONT AND
THE HIGHS FOR THURSDAY AT SOME LOCATIONS MAY WELL OCCUR JUST AFTER
MIDNIGHT EARLY THURSDAY MORNING. WRAP AROUND CLOUDINESS WITH
POSSIBLE LIGHT RAIN WILL OCCUR THURSDAY NIGHT BEFORE THE BULK OF
THE DRY AIR ARRIVES ON FRIDAY.

THERE ARE A FEW IMPACTS THAT WILL BE WATCHED FOR POSSIBLE
ADVISORIES OVER THE NEXT 12 HOURS. FIRST...A WIND ADVISORY MAY
LIKELY BE ISSUED LATER TONIGHT FOR THURSDAY. NAM12 WINDS AT 925 MB
WERE APPROACHING 50 KNOTS AND THESE ALONE SUPPORT THE MAV GUIDANCE
OF 25 TO 35 MPH FOR SOME LOCATIONS. NEAR RECORD LOW TEMPERATURES
ARE POSSIBLE THURSDAY NIGHT AND FRIDAY NIGHT. SEE BELOW FOR THE
MARINE AND FIRE WEATHER ISSUES.

FOR THE WEEKEND AND EARLY NEXT WEEK...THE UPPER LOW PRESSURE
TROUGH MOVING SOUTHEAST OF THE ROCKIES WILL TRANSITION INTO AN
UPPER LOW ON FRIDAY OVER THE SOUTHERN PLAINS BEFORE MOVING
EASTWARD. EXPECT ONSHORE WINDS TO RETURN LATE ON SUNDAY.

40

MARINE...
LIGHT OFFSHORE FLOW WILL DEVELOP THURS MORNING SEVERAL HOURS
BEFORE A STRONG COLD FRONT PUSHES OFF THE COAST. CURRENT ESTIMATE
OF THE FRONTAL PASSAGE & STRENGTHENING WINDS IS ROUGHLY 10 AM FOR
MATAGORDA BAY AND NOON-1PM GLS. NRLY WINDS WILL STRENGTHEN TO
ADVISORY CRITERIA DURING THE AFTERNOON HOURS...AND NEAR OR ABOVE
GALE FORCE THURS NIGHT & EARLY FRI MORNING. ASSUMING NO DRASTIC
CHANGES TO THE FCST - EXPECT A GALE WATCH TO BE ISSUED BY THE
MIDNIGHT SHIFT FOR THAT TIME PERIOD. OVERALL...DIDN'T CHANGE VERY
MUCH IN THE ONGOING MARINE PACKAGE AND AGREE GOING WELL ABOVE
WWIII SEAS IN THE WAKE OF THE FRONT. WILL ALSO NEED TO KEEP AN EYE
ON WATER LEVELS IN THE BAYS LATE THURS NIGHT & FRI AS THERE WILL
BE A NW COMPONENT TO THE WINDS...FAVORING A GOOD BIT OF WATER
BEING BLOWN OUT. THERE ARE SOME SFC PATTERN DIFFERENCES BETWEEN
MODELS LATER IN THE WEEKEND & EARLY NEXT WEEK WHICH LEAD TO
EXTREMELY LOW CONFIDENCE IN WIND DIRECTIONS. HOWEVER...SPEEDS AND
SEAS APPEAR TO BE BELOW ADVSY CRITERIA. INHERITED GRIDS LOOK
SOMEWHAT SIMILAR TO THE ECMWF SOLN SO WILL TREND THAT ROUTE. 47

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ARE STILL EXPECTED ON FRIDAY WITH
STRONG NORTH WINDS (15 TO 25 MPH) AND RELATIVE HUMIDITY VALUES
DROPPING TO A 20%-30% RANGE. WILL CONTINUE TO MONITOR FOR POSSIBLE
FIRE WEATHER WATCH AND/OR RED FLAG WARNING. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      66  67  39  66  41 /  20  30  20  10   0
HOUSTON (IAH)              65  76  45  67  42 /  10  30  10  10   0
GALVESTON (GLS)            69  77  48  65  54 /  10  40  10  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...23
AVIATION/MARINE...45
Hazardous weather outlook, May 1, 4:29 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
429 PM CDT WED MAY 1 2013

TXZ163-164-176>179-195>200-210>214-226-227-235>238-022130-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
429 PM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY MORNING.
WIND ADVISORY WILL LIKELY BE NEEDED FOR THURSDAY AFTER THE FRONT
MOVES THROUGH. A RED FLAG WARNING MAY ALSO BE NEEDED FOR PORTIONS
OF THE AREA AS HUMIDITIES APPROACH THE 20 TO 25% RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-022130-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
429 PM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS ON
THURSDAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WITH WIND
SPEEDS NEARING GALE FORCE THURSDAY NIGHT. A GALE WATCH WILL
LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 9:55 PM CDTGale WatchHGX6 hr
May 1, 9:55 PM CDTSmall Craft Advisory for Hazardous SeasHGX12 hr
May 2, 3:57 AM CDTGale WarningHGX30 hr
May 2, 10:09 AM CDTSmall Craft Advisory for WindsHGX9 hr
May 2, 3:25 PM CDTLow Water AdvisoryHGX43 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.